SciELO - Scientific Electronic Library Online

 
vol.88 número3Hiperinsulinismo congénito del recién nacido: A propósito de un caso clínicoQuiste esplénico gigante en una adolescente: Caso clínico índice de autoresíndice de materiabúsqueda de artículos
Home Pagelista alfabética de revistas  

Servicios Personalizados

Revista

Articulo

Indicadores

Links relacionados

  • En proceso de indezaciónCitado por Google
  • No hay articulos similaresSimilares en SciELO
  • En proceso de indezaciónSimilares en Google

Compartir


Revista chilena de pediatría

versión impresa ISSN 0370-4106

Resumen

NUNEZ SANCHEZ, María José; LEIGHTON SWANECK, Sofía  y  DIAZ, Franco. Tetany secondary to phosphate enema toxicity, case report. Rev. chil. pediatr. [online]. 2017, vol.88, n.3, pp.383-387. ISSN 0370-4106.  http://dx.doi.org/10.4067/S0370-41062017000300011.

Phosphate enemas are frequently used in the treatment of constipation. Errors in dosage and administration can lead to severe complications. Objective: To report a case of severe toxicity of phosphate enemas in a child with no risk factors. Case: 2 years old female, with functional constipation, was brought to emergency department because abdominal pain. She was diagnosed with fecal impaction and received half a bottle of Fleet Adult® (Laboratorio Synthon, Chile) two times, with no clinical resolution, deciding to start proctoclisis in pediatric ward. Soon after admission, she presented painful tetany, but alert and oriented. Patient was transferred to PICU where severe hyperphosphatemia and secondary hypocalcemia were confirmed. Her treatment included electrolyte correction; removal of residual phosphate enema and hyperhydration. Tetany resolved over 2 hours after admission and no other complications. Proctoclisis was performed and patient was discharged three days after admission with pharmacological management of constipation. Conclusion: Phosphate enemas may cause serious complications in children with no risk factors. Errors in dosage, administration and removal of the enema are causes of toxicity in this group. Pediatricians and health personnel must be aware of risks and signs of toxicity of phosphate enema.

Palabras clave : Phosphate enema; constipation; tetany; hyperphosphemia; hypocalcemia.

        · resumen en Español     · texto en Español | Inglés     · Español ( pdf ) | Inglés ( pdf )

 

Creative Commons License Todo el contenido de esta revista, excepto dónde está identificado, está bajo una Licencia Creative Commons